MAUDE Adverse Event Report: SMITH & NEPHEW, INC. EVOS PL-D FIBULA A/G PL 7H L 80MM; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. EVOS PL-D FIBULA A/G PL 7H L 80MM; PLATE, FIXATION, BONE
Catalog Number 72455307
Medical Device Problem Code Device Damaged by Another Device (2915)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/26/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a malfunction has occurred.When dr.Was inserting a 3.5mm cortex screw into the plate by hand the star tabs broke and the screw went through the plate.The doctor took the screw that went through the plate out and did not place a screw back into the damaged hole.Dr.Kept the plate in and inserted a few more screws throughout the plate.
 
Additional Manufacturer Narrative
The associated screw was returned and evaluated.The associated plate was not returned for evaluation.A visual assessment of the screw could not confirm the stated failure mode.The screw did show significant wear/damage in the hex region.The assessment of the surgical images provided by the customer did confirm the stated failure mode.A whole in the plate did not have tabs suggesting a screw did pass through the whole and therefore did not function as intended.The clinical medical investigation concluded that no further assessment was warranted at this time.Based on reported clinical information provided in addition to the product evaluation, the root cause of the broken component was a user/procedural event.The future impact to the patient cannot be determined.A review of complaint history did not reveal additional complaints for the listed plate batch.A review of the manufacturing records for the plate did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
EVOS PL-D FIBULA A/G PL 7H L 80MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7980226
Report Number1020279-2018-02215
Device Sequence Number1381048
Product Code HRS
UDI-Device Identifier00885556641576
UDI-Public00885556641576
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K170457
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72455307
Device Lot Number18EM18923
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/26/2018
Supplement Date Received by Manufacturer09/26/2018
Initial Report FDA Received Date10/18/2018
Supplement Report FDA Received Date12/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1